Alert archive / New York / Wind Chill Advisories in 2014
Wind Chill Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this wind chill advisory at Jan 29, 2014, 9:39 AM EST for 8 counties in New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 9:39 AM EST (14:39 UTC)
- Expired
- Jan 29, 2014, 3:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 32 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WWUS41 KBUF 291439 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 AM EST WED JAN 29 2014 NYZ001-002-010>012-019>021-085-292000- /O.CAN.KBUF.WC.W.0007.000000T0000Z-140129T1500Z/ /O.NEW.KBUF.WC.Y.0009.140129T1439Z-140129T2000Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 939 AM EST WED JAN 29 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. * LOCATIONS...NIAGARA...ORLEANS...GENESEE...ERIE...WYOMING... CHAUTAUQUA...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...THROUGH LATE THIS AFTERNOON. * WIND CHILL VALUES...AS LOW AS 20 BELOW. * IMPACTS...THERE WILL BE DANGEROUSLY LOW WIND CHILLS WHICH WILL RESULT IN A RISK OF HYPOTHERMIA AND FROSTBITE FOR ANYONE OUTSIDE FOR EVEN A SHORT PERIOD OF TIME WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 15 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ003>006-008-013-014-291545- /O.CAN.KBUF.WC.Y.0008.000000T0000Z-140129T1500Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO...LOWVILLE...GENESEO...CANANDAIGUA 939 AM EST WED JAN 29 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND CHILL ADVISORY. $$ NYZ007-292245- /O.CON.KBUF.LE.Y.0006.000000T0000Z-140129T2300Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 939 AM EST WED JAN 29 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATIONS...JEFFERSON COUNTY. * TIMING...THROUGH EARLY THIS EVENING. * ACCUMULATIONS...3 TO 5 INCHES IN THE MOST PERSISTENT LAKE SNOWS TODAY. * WINDS...SOUTHWEST 15 TO 25 MPH. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * IMPACTS...LAKE EFFECT SNOW WILL RESULT IN SNOW COVERED ROADS ALONG WITH BLOWING AND DRIFTING SNOW THAT WILL MAKE TRAVEL VERY DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$
1 follow-up statement
722 WWUS41 KBUF 292018 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 318 PM EST WED JAN 29 2014 NYZ001-002-010>012-019>021-085-292130- /O.EXP.KBUF.WC.Y.0009.000000T0000Z-140129T2000Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 318 PM EST WED JAN 29 2014 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES HAVE MODERATED TO THE POINT WHERE WIND CHILLS ARE ABOVE ADVISORY CRITERIA LEVELS. $$ NYZ007-300300- /O.EXT.KBUF.LE.Y.0006.000000T0000Z-140130T0300Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 318 PM EST WED JAN 29 2014 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATIONS...JEFFERSON COUNTY. * TIMING...THROUGH LATE THIS EVENING. * ACCUMULATIONS...2 TO 3 INCHES. * WINDS...WEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES. * IMPACTS...LAKE EFFECT SNOW WILL RESULT IN SNOW COVERED ROADS ALONG WITH BLOWING AND DRIFTING SNOW THAT WILL MAKE TRAVEL VERY DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 29, 9:05 AM EST, 34 minutes earlier.
Area forecast discussion, Jan 29, 9:05 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
905 AM EST WED JAN 29 2014
.SYNOPSIS...
BITTERLY COLD TEMPERATURES AND GUSTY WINDS WILL PRODUCE DANGEROUSLY
COLD WIND CHILLS ACROSS THE AREA THROUGH TODAY. A LAKE EFFECT SNOW
BAND WILL PERSIST OFF LAKE ONTARIO TODAY...BEFORE DISSIPATING
TONIGHT. AN APPROACHING COLD FRONT WILL BRING A CHANCE FOR SNOW
THURSDAY NIGHT AND FRIDAY. OTHERWISE...EXPECT AREA TEMPERATURES TO
WARM TO MORE SEASONABLE LEVELS TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE PRESSURE GRADIENT BETWEEN LOW PRESSURE CENTERED OVER SOUTHERN
HUDSON BAY AND HIGH PRESSURE RIDGING NORTH ACROSS THE OHIO VALLEY
WILL MAINTAIN A RATHER BRISK SOUTHWEST FLOW ACROSS THE REGION TODAY.
THE COMBINATION OF WIND AND WIDESPREAD SUBFREEZING TEMPERATURES WILL
CONTINUE TO PRODUCE WIND CHILLS IN THE 15 TO 25 DEGREE BELOW ZERO
RANGE THIS MORNING. THEREFORE...WIND CHILL ADVISORIES AND WARNINGS
REMAIN IN EFFECT UNTIL 15Z. HOWEVER...THE BRISK WINDS WILL KEEP WIND
CHILLS BELOW ZERO THROUGHOUT THE DAY.
IN ADDITION TO THE BITTERLY COLD WIND CHILLS...LINGERING LAKE EFFECT
WILL CONTINUE TO IMPACT PARTS OF THE NORTH COUNTRY TODAY. EARLY THIS
MORNING...KTYX RADAR STILL SHOWS A RATHER DIFFUSE BAND IN PLACE OVER
JEFFERSON COUNTY. EXPECT THIS WEAK BAND TO REMAIN FAIRLY STATIONARY
THROUGH THIS MORNING...BEFORE SHIFTING SOUTH INTO SOUTHERN JEFFERSON
COUNTY AND THE NORTHERN HALF OF LEWIS COUNTY DURING THE AFTERNOON AS
THE BOUNDARY LAYER WINDS VEER MORE TO THE WEST IN THE WAKE OF A
SHORT WAVE THAT WILL BE PUSHING EAST ACROSS LAKE ONTARIO. THE
INCREASING FETCH ACROSS THE LAKE WILL CAUSE LAKE EQUILIBRIUM LEVELS
TO RISE A COUPLE THOUSAND FEET WHICH SHOULD HELP THE SNOW BAND TO
STRENGTHEN A BIT. THEREFORE...WILL LEAVE UP THE LAKE EFFECT SNOW
ADVISORY THAT IS IN EFFECT THROUGH TODAY FOR JEFFERSON COUNTY.
ACCUMULATIONS MAY REACH ADVISORY LEVELS ACROSS LEWIS COUNTY IF THE
SNOW BAND DROPS SOUTH SOONER THAN EXPECTED.
OUTSIDE OF THE LAKE ONTARIO SNOW BAND...EXPECT MOSTLY SUNNY SKIES TO
PREVAIL THIS MORNING...ALTHOUGH THE SOUTHWEST FLOW OFF LAKE ERIE
COULD CAUSE CLOUDS TO FILL IN FAIRLY QUICKLY THIS MORNING.
OTHERWISE...THE PASSING SHORT WAVE TROUGH WILL BRING SOME INCREASE
IN CLOUDS DURING THE AFTERNOON ACROSS THE REST OF THE AREA. AFTER A
BONE-CHILLING START TO THE DAY...TEMPERATURES SHOULD RISE INTO THE
LOWER TO MID TEENS AT MOST LOCATIONS NORTH OF THE SOUTHERN TIER.
TONIGHT...THE SURFACE RIDGE WILL BUILD FARTHER TO THE NORTH AND
MAINTAIN A SOUTHERLY FLOW ACROSS THE REGION. THE PERSISTENT
SOUTHERLY FLOW AND WARM AIR ADVECTION ALOFT WILL HELP SURFACE
TEMPERATURES TO HOLD STEADY OR RISE A FEW DEGREES OVERNIGHT. THE
MODERATING TEMPERATURES AND INCREASING LOW LEVEL SHEAR ASSOCIATED
WITH THE HIGH WILL CAUSE THE WEAKENING LAKE ONTARIO SNOW BAND TO
DISSIPATE BEFORE DAYBREAK THURSDAY.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THE UPPER TROUGH AXIS WILL CONTINUE TO ROTATE EAST AND OUT OF THE
AREA THURSDAY. RESULTANT HEIGHT RISES IN THE WAKE OF THE TROUGH WILL
SHUNT SURFACE HIGH PRESSURE TOWARD THE EASTERN SEABOARD...USHERING
IN SOMEWHAT WARMER TEMPERATURES WITHIN THE ASSOCIATED RETURN FLOW
REGIME. SUNSHINE COMBINED WITH EMERGING SOUTHWEST WINDS WILL RESULT
IN TEMPERATURES EASILY SURGING INTO THE MID TO UPPER 20S...ALTHOUGH
WIND CHILLS WILL HOLD IN THE TEENS OR LOWER THROUGH THE DAY WITH THE
BRISK SOUTHWEST WINDS.
THE SOUTHWEST GRADIENT WILL INCREASE FURTHER THURSDAY NIGHT AS THE
POTENT PV ANOMALY OVER CENTRAL CANADA PUSHES TOWARD JAMES BAY AND A
COLD FRONT TAKES SHAPE UPSTREAM. THE INCREASED GRADIENT WILL ALLOW
TEMPERATURES TO DECLINE LITTLE AND MAY EVEN SEE TEMPERATURES RISE
OVERNIGHT.
MOISTURE QUALITY AND FORCING LOOK TO IMPROVE ALONG AND AHEAD OF THE
COLD FRONT THURSDAY NIGHT AND FRIDAY. THERE LOOKS TO BE SUFFICIENT
SUPPORT FOR A BAND OF SNOW TO DEVELOP ACROSS THE AREA WITH MOST
AREAS LOOKING AT AMOUNTS UPWARDS OF AN INCH...ALTHOUGH COULD BE
LOCALLY HIGHER ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND
FAVORABLE LAKE ENHANCED AREAS EAST OF LAKE ONTARIO.
HIGH PRESSURE CENTERED OVER OHIO FRIDAY EVENING WILL THEN DRIFT
ACROSS OUR REGION DURING THE COURSE OF FRIDAY NIGHT. THE INCREASED
SHEAR AND SUBSEQUENT LOWERING OF THE SUBSIDENCE INVERSION WILL
ESSENTIALLY SNUFF OUT THE NEGLIGIBLE LAKE SNOWS WHILE CONTINUED FAIR
WEATHER WILL BE FOUND ELSEWHERE.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AFTER A RELATIVELY 'MILD' DAY ON SATURDAY WHEN SOME MIXED PCPN WILL
BE LIKELY ACROSS PARTS OF THE REGION...A HIGH AMPLITUDE PATTERN WILL
ONCE AGAIN SEND OUR TEMPERATURES BELOW NORMAL.
AN AREA OF LOW PRESSURE WILL LIFT OUT OF THE OHIO VALLEY LATE FRIDAY
NIGHT AND WILL CROSS OUR FORECAST AREA DURING THE DAY SATURDAY. IN
EITHER CASE...THIS TRACK WILL ENCOURAGE A SURGE OF MILD AIR (H85
TEMPS NR ZERO C) TO POUR ACROSS WESTERN NEW YORK WITH SNOW CHANGING
TO A PERIOD OF RAIN FOR THE MIDDAY AND AFTERNOON.
AS THE STORM SYSTEM EXITS VIA THE ST LAWRENCE VALLEY SATURDAY
NIGHT...COLDER AIR IN ITS WAKE WILL CHANGE THE PCPN BACK TO SNOW.
SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE WHILE THE SYNOPTIC
SNOW TRANSITIONS TO LAKE SUPPORTED SNOW SHOWERS EAST OF BOTH LAKES.
AGAIN...THE LAKE ERIE ICE COVERAGE WILL SEVERAL LIMIT ANY MESOSCALE
SNOW ACCUMS ACROSS THE SRN TIER.
SPRAWLING HIGH PRESSURE OVER THE CENTRAL PLAINS WILL THEN GRADUALLY
DRIFT EAST ACROSS THE LOWER GREAT LAKES DURING THE SUNDAY THROUGH
TUESDAY TIME PERIOD. MAX TEMPS DURING THESE THREE DAYS WILL BE IN
THE MID TO UPPER 20S.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE RIDGING NORTH ACROSS THE OHIO VALLEY WILL MAINTAIN A
BRISK SOUTHWEST FLOW ACROSS THE REGION TODAY THROUGH THIS EVENING.
EXPECT MAINLY DRY WEATHER THROUGH TODAY. HOWEVER...AS WINDS PICK UP
DURING THE DAYTIME HOURS...THERE MAY BE SOME VSBY RESTRICTIONS DUE
TO BLOWING SNOW. WINDS WILL SUBSIDE SOMEWHAT TONIGHT...WHILE VFR
CONDITIONS PREVAIL.
THE EXCEPTION TO THE ABOVE TRENDS WILL TAKE PLACE AT KART WHERE
LINGERING LAKE EFFECT SNOW LOWER VSBYS TO IFR AT TIMES TODAY. AS THE
WEAKENING SNOW BAND SHIFTS SOUTH OF KART LATER THIS
AFTERNOON...CONDITIONS WILL IMPROVE TO MVFR.
AS HIGH PRESSURE BUILDS FARTHER TO THE NORTH TONIGHT...LINGERING
SNOWS OFF LAKE ONTARIO WILL DIMINISH. THIS WILL LEAD TO VFR
CONDITIONS AT KART...WHILE WINDS SUBSIDE A BIT ACROSS THE CWA.
OUTLOOK...
THURSDAY...MAINLY VFR.
THURSDAY NIGHT THROUGH SATURDAY...MVFR TO IFR WITH A CHANCE OF
SNOW SHOWERS.
&&
.MARINE...
FREEZING SPRAY WILL CONTINUE TO BE AN ISSUE THROUGH THIS MORNING.
MEANWHILE...A SURFACE LOW CENTERED OVER SOUTHERN HUDSON BAY AND HIGH
PRESSURE ACROSS THE OHIO VALLEY WILL MAINTAIN A BRISK SOUTHWEST FLOW
ACROSS THE LOWER LAKES THROUGH TODAY.
TONIGHT AND THURSDAY...THE SURFACE HIGH WILL SLIDE OFF THE EAST
COAST WHILE A SECOND LOW LIFTS NORTHEAST TO JAMES BAY. THIS WILL
MAINTAIN MODERATE SOUTH TO SOUTHWEST WINDS ON THE LAKES. A COLD
FRONT TRAILING SOUTH OF THE LOW WILL APPROACH THE LOWER LAKES
THURSDAY NIGHT AND KEEP MODEST SOUTHWEST WINDS IN PLACE. AS A
RESULT...SMALL ADVISORY CONDITIONS HAVE BEEN EXTENDED INTO THURSDAY
NIGHT ACROSS THE NEARSHORES WATERS OF LAKE ONTARIO.
&&
.CLIMATE...
THIS PAST STRETCH OF THREE MONTHS (NOVEMBER...DECEMBER...JANUARY TO
DATE) HAVE THUS FAR BEEN VERY COLD...ESPECIALLY WHEN COMPARED TO
RECENT WINTER SEASONS. BUT HOW DOES THIS THREE MONTH STRETCH COMPARE
TO SOME OF THE HISTORICAL COLD WINTERS OVER THIS SAME NOVEMBER TO
JANUARY TIMEFRAME?
BELOW IS A RANKING OF COLD WINTER STRETCHES BASED ON THEIR
NOVEMBER THROUGH JANUARY MEAN TEMPERATURES. AGAIN FOR THIS LIST THE
WINTER STRETCH IS DEFINED AS NOVEMBER, DECEMBER AND JANUARY FOR
BOTH BUFFALO AND ROCHESTER.
BUFFALO
RANK SEASON MEAN TEMPERATURE
1 1976-77 23.3
2 1917-18 23.3
3 1880-81 23.8
4 1919-20 25.8
5 1876-77 26.6
..
10 1904-05 27.6
..
12 1995-96 27.8
..
18 1886-87 28.5
19 1874-75 28.6
20 2013-14 28.7 (VALUE THROUGH 1/27)
RECENT NOVEMBER-JANUARY STRETCHES...
SEASON MEAN TEMPERATURE
2010-11 29.7
2011-12 37.4
2012-13 35.2
ROCHESTER
RANK SEASON MEAN TEMPERATURE
1 1917-18 23.3
2 1976-77 24.8
3 1872-73 24.9
4 1880-81 25.6
5 1919-20 26.1
..
10 1876-77 26.7
..
19 1995-96 28.0
20 1942-43 28.1
..
30 1970-71 28.8
31 2002-03 29.0
32 2013-14 29.1 (VALUE THROUGH 1/27)
RECENT NOVEMBER-JANUARY STRETCHES...
SEASON MEAN TEMPERATURE
2010-11 29.3
2011-12 37.1
2012-13 35.2
AS WE CAN SEE THESE PAST THREE MONTHS HAVE BEEN VERY COLD,
ESPECIALLY WHEN COMPARED TO RECENT WINTER SEASONS. IN FACT THIS 3
MONTH STRETCH WILL BE ABOUT 6 TO 8 DEGREES COLDER THAN THE PAST 2
YEARS OVER THE SAME TIME PERIOD. HISTORICALLY SPEAKING THERE HAVE
BEEN MANY STRETCHES IN WINTER (NOVEMBER- DECEMBER- JANUARY) THAT
HAVE BEEN COLDER. THERE ARE STILL SEVERAL DAYS REMAINING IN
JANUARY...AND THIS RANKING WILL CHANGE SLIGHTLY AS WE CLOSE OUT
THE MONTH...THOUGH IT LOOKS LIKE THIS STRETCH OF THREE MONTHS WILL
BE THE COLDEST SINCE THE NOVEMBER THROUGH JANUARY STRETCH OF
1995-96. RECORDS FOR BOTH BUFFALO AND ROCHESTER GO BACK TO 1871.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND CHILL WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ001-002-
010>012-019>021-085.
LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR
NYZ007.
WIND CHILL ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ003>006-008-013-014.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 11 PM EST THIS EVENING FOR
LOZ042>045-062>065.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LOZ042>045.
&&
SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...TJP
MARINE...TJP
CLIMATE...THOMASHazardous weather outlook, Jan 29, 4:55 AM EST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 455 AM EST WED JAN 29 2014 NYZ007-301000- JEFFERSON- 455 AM EST WED JAN 29 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-008-013-014-301000- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-LIVINGSTON-ONTARIO- 455 AM EST WED JAN 29 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010>012-019>021-085-301000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 455 AM EST WED JAN 29 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-SLZ022-024-301000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 455 AM EST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-301000- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 455 AM EST WED JAN 29 2014 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 29, 4:35 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 435 AM EST WED JAN 29 2014 NYZ001-002-010>012-019>021-085-291245- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 435 AM EST WED JAN 29 2014 ...DANGEROUS WIND CHILLS THIS MORNING... TEMPERATURES NEAR ZERO COMBINED WITH BRISK WINDS WILL CREATE DANGEROUSLY LOW WIND CHILLS OF 15 BELOW TO 25 BELOW THIS MORNING. THESE DANGEROUSLY LOW WIND CHILLS WILL RESULT IN A RISK OF HYPOTHERMIA AND FROSTBITE FOR ANYONE OUTSIDE FOR EVEN A SHORT PERIOD OF TIME WITHOUT PROPER CLOTHING. IF YOU MUST BE OUTSIDE THIS MORNING...USE COMMON SENSE AND DRESS WARMLY. TMA
Special weather statement, Jan 29, 5:27 AM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EST WED JAN 29 2014 NYZ003>006-013-014-291330- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO...GENESEO...CANANDAIGUA 527 AM EST WED JAN 29 2014 ...DANGEROUS WIND CHILLS THIS MORNING... TEMPERATURES NEAR ZERO COMBINED WITH BRISK WINDS WILL CREATE DANGEROUSLY LOW WIND CHILLS OF 15 BELOW TO 20 BELOW THIS MORNING. THESE DANGEROUSLY LOW WIND CHILLS WILL RESULT IN A RISK OF HYPOTHERMIA AND FROSTBITE FOR ANYONE OUTSIDE FOR EVEN A SHORT PERIOD OF TIME WITHOUT PROPER CLOTHING. IF YOU MUST BE OUTSIDE THIS MORNING...USE COMMON SENSE AND DRESS WARMLY. TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:38 PM EST | Lake Effect Snow Advisory | BUF | Jefferson | 108 min |
| Jan 28, 11:26 PM EST | Lake Effect Snow Advisory | BUF | Jefferson | 18 hr |
| Jan 29, 5:22 PM EST | Lake Effect Snow Warning | BUF | Jefferson | 13 hr |
| Jan 29, 5:22 PM EST | Lake Effect Snow Advisory | BUF | Lewis | 10 hr |
Nearby
Wind Chill Advisories in New York, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.